skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: 3d-3d correspondence revisited

Abstract

In fivebrane compactifications on 3-manifolds, we point out the importance of all flat connections in the proper definition of the effective 3d N = 2 theory. The Lagrangians of some theories with the desired properties can be constructed with the help of homological knot invariants that categorify colored Jones polynomials. Higgsing the full 3d theories constructed this way recovers theories found previously by Dimofte-Gaiotto-Gukov. As a result, we also consider the cutting and gluing of 3-manifolds along smooth boundaries and the role played by all flat connections in this operation.

Authors:
 [1];  [2];  [3];  [4]
  1. California Inst. of Technology (CalTech), Pasadena, CA (United States)
  2. Institute for Advanced Study, Princeton, NJ (United States)
  3. California Inst. of Technology (CalTech), Pasadena, CA (United States); Max-Planck-Institut fur Mathematik, Bonn (Germany)
  4. California Inst. of Technology (CalTech), Pasadena, CA (United States); Univ. of Warsaw, Warsaw (Poland)
Publication Date:
Research Org.:
California Institute of Technology (CalTech), Pasadena, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP) (SC-25)
OSTI Identifier:
1326969
Grant/Contract Number:  
FG02-92ER40701; SC0011632
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2016; Journal Issue: 4; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; supersymmetric gauge theory; topological field theories; Chern-Simons theories; supersymmetry and duality

Citation Formats

Chung, Hee -Joong, Dimofte, Tudor, Gukov, Sergei, and Sułkowski, Piotr. 3d-3d correspondence revisited. United States: N. p., 2016. Web. doi:10.1007/JHEP04(2016)140.
Chung, Hee -Joong, Dimofte, Tudor, Gukov, Sergei, & Sułkowski, Piotr. 3d-3d correspondence revisited. United States. doi:10.1007/JHEP04(2016)140.
Chung, Hee -Joong, Dimofte, Tudor, Gukov, Sergei, and Sułkowski, Piotr. Thu . "3d-3d correspondence revisited". United States. doi:10.1007/JHEP04(2016)140. https://www.osti.gov/servlets/purl/1326969.
@article{osti_1326969,
title = {3d-3d correspondence revisited},
author = {Chung, Hee -Joong and Dimofte, Tudor and Gukov, Sergei and Sułkowski, Piotr},
abstractNote = {In fivebrane compactifications on 3-manifolds, we point out the importance of all flat connections in the proper definition of the effective 3d N = 2 theory. The Lagrangians of some theories with the desired properties can be constructed with the help of homological knot invariants that categorify colored Jones polynomials. Higgsing the full 3d theories constructed this way recovers theories found previously by Dimofte-Gaiotto-Gukov. As a result, we also consider the cutting and gluing of 3-manifolds along smooth boundaries and the role played by all flat connections in this operation.},
doi = {10.1007/JHEP04(2016)140},
journal = {Journal of High Energy Physics (Online)},
number = 4,
volume = 2016,
place = {United States},
year = {2016},
month = {4}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 8 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Vortex Counting and Lagrangian 3-Manifolds
journal, October 2011

  • Dimofte, Tudor; Gukov, Sergei; Hollands, Lotte
  • Letters in Mathematical Physics, Vol. 98, Issue 3
  • DOI: 10.1007/s11005-011-0531-8

Gauge Theories Labelled by Three-Manifolds
journal, December 2013

  • Dimofte, Tudor; Gaiotto, Davide; Gukov, Sergei
  • Communications in Mathematical Physics, Vol. 325, Issue 2
  • DOI: 10.1007/s00220-013-1863-2

Bootstrapping the superconformal index with surface defects
journal, January 2013

  • Gaiotto, Davide; Rastelli, Leonardo; Razamat, Shlomo S.
  • Journal of High Energy Physics, Vol. 2013, Issue 1
  • DOI: 10.1007/JHEP01(2013)022

The superconformal index and an elliptic algebra of surface defects
journal, October 2014

  • Bullimore, Mathew; Fluder, Martin; Hollands, Lotte
  • Journal of High Energy Physics, Vol. 2014, Issue 10
  • DOI: 10.1007/JHEP10(2014)062

Down the rabbit hole with theories of class S $$ \mathcal{S} $$
journal, October 2014

  • Razamat, Shlomo S.; Willett, Brian
  • Journal of High Energy Physics, Vol. 2014, Issue 10
  • DOI: 10.1007/JHEP10(2014)099

Walls, lines, and spectral dualities in 3d gauge theories
journal, May 2014

  • Gadde, Abhijit; Gukov, Sergei; Putrov, Pavel
  • Journal of High Energy Physics, Vol. 2014, Issue 5
  • DOI: 10.1007/JHEP05(2014)047

A categorification of the Jones polynomial
journal, February 2000


Quantum ( sl n , ∧V n ) link invariant and matrix factorizations
journal, December 2011


Quantum field theory and the Jones polynomial
journal, September 1989

  • Witten, Edward
  • Communications in Mathematical Physics, Vol. 121, Issue 3
  • DOI: 10.1007/BF01217730

A new polynomial invariant of knots and links
journal, April 1985


Super-A-polynomial for knots and BPS states
journal, February 2013


Superpolynomials for torus knots from evolution induced by cut-and-join operators
journal, March 2013

  • Dunin-Barkowski, P.; Mironov, A.; Morozov, A.
  • Journal of High Energy Physics, Vol. 2013, Issue 3
  • DOI: 10.1007/JHEP03(2013)021

Knot Homology and Refined Chern–Simons Index
journal, November 2014


Volume conjecture: refined and categorified
journal, January 2012

  • Awata, Hidetoshi; Fuji, Hiroyuki; Gukov, Sergei
  • Advances in Theoretical and Mathematical Physics, Vol. 16, Issue 6
  • DOI: 10.4310/ATMP.2012.v16.n6.a3

3d analogs of Argyres-Douglas theories and knot homologies
journal, January 2013

  • Fuji, Hiroyuki; Gukov, Sergei; Stošić, Marko
  • Journal of High Energy Physics, Vol. 2013, Issue 1
  • DOI: 10.1007/JHEP01(2013)175

Link Homologies and the Refined Topological Vertex
journal, April 2010

  • Gukov, Sergei; Iqbal, Amer; Kozçaz, Can
  • Communications in Mathematical Physics, Vol. 298, Issue 3
  • DOI: 10.1007/s00220-010-1045-4

HOMFLY and superpolynomials for figure eight knot in all symmetric and antisymmetric representations
journal, July 2012

  • Itoyama, H.; Mironov, A.; Morozov, A.
  • Journal of High Energy Physics, Vol. 2012, Issue 7
  • DOI: 10.1007/JHEP07(2012)131

Chern-Simons Theory, Matrix Integrals, and Perturbative Three-Manifold Invariants
journal, November 2004


Non-Abelian localization for Chern-Simons theory
journal, June 2005

  • Beasley, Chris; Witten, Edward
  • Journal of Differential Geometry, Vol. 70, Issue 2
  • DOI: 10.4310/jdg/1143642932

A note on knot invariants and q -deformed 2d Yang–Mills
journal, March 2006


Chern-Simons theory on Seifert 3-manifolds
journal, September 2013


Exact results for Wilson loops in superconformal Chern-Simons theories with matter
journal, March 2010

  • Kapustin, Anton; Willett, Brian; Yaakov, Itamar
  • Journal of High Energy Physics, Vol. 2010, Issue 3
  • DOI: 10.1007/JHEP03(2010)089

SUSY gauge theories on squashed three-spheres
journal, May 2011

  • Hama, Naofumi; Hosomichi, Kazuo; Lee, Sungjay
  • Journal of High Energy Physics, Vol. 2011, Issue 5
  • DOI: 10.1007/JHEP05(2011)014

The complete superconformal index for <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd"><mml:mi mathvariant="script">N</mml:mi><mml:mo>=</mml:mo><mml:mn>6</mml:mn></mml:math> Chern–Simons theory
journal, November 2009


Index for three dimensional superconformal field theories with general R-charge assignments
journal, April 2011

  • Imamura, Yosuke; Yokoyama, Shuichi
  • Journal of High Energy Physics, Vol. 2011, Issue 4
  • DOI: 10.1007/JHEP04(2011)007

3-Manifolds and 3d indices
journal, January 2013

  • Dimofte, Tudor; Gaiotto, Davide; Gukov, Sergei
  • Advances in Theoretical and Mathematical Physics, Vol. 17, Issue 5
  • DOI: 10.4310/ATMP.2013.v17.n5.a3

Plane curves associated to character varieties of 3-manifolds
journal, December 1994

  • Cooper, D.; Culler, M.; Gillet, H.
  • Inventiones Mathematicae, Vol. 118, Issue 1
  • DOI: 10.1007/BF01231526

Three-Dimensional Quantum Gravity, Chern-Simons Theory, and the A-Polynomial
journal, March 2005


Quantum Riemann surfaces in Chern-Simons theory
journal, January 2013


A-polynomial, B-model, and quantization
journal, February 2012


On the characteristic and deformation varieties of a knot
conference, September 2004

  • Garoufalidis, Stavros
  • Conference on the Topology of Manifolds of Dimensions 3 and 4, Proceedings of the Casson Fest
  • DOI: 10.2140/gtm.2004.7.291

Framed knot contact homology
journal, February 2008


Combinatorial knot contact homology and transverse knots
journal, August 2011


$ {\text{SL}}\left( {2,\mathbb{R}} \right) $ Chern-Simons, Liouville, and gauge theory on duality walls
journal, August 2011

  • Terashima, Yuji; Yamazaki, Masahito
  • Journal of High Energy Physics, Vol. 2011, Issue 8
  • DOI: 10.1007/JHEP08(2011)135

Chern-Simons theory and S-duality
journal, May 2013


Tangles, generalized Reidemeister moves, and three-dimensional mirror symmetry
journal, May 2014

  • Córdova, Clay; Espahbodi, Sam; Haghighat, Babak
  • Journal of High Energy Physics, Vol. 2014, Issue 5
  • DOI: 10.1007/JHEP05(2014)014

Aspects of N = 2 supersymmetric gauge theories in three dimensions
journal, August 1997


Mirror symmetry in three dimensional gauge theories
journal, October 1996


Mirror symmetry in three-dimensional gauge theories, and D-brane moduli spaces
journal, May 1997


Phases of N = 2 theories in two dimensions
journal, August 1993


Supersymmetric Vacua and Bethe Ansatz
journal, July 2009


Knot invariants from four-dimensional gauge theory
journal, January 2012


RG domain walls and hybrid triangulations
journal, January 2015

  • Dimofte, Tudor; Gaiotto, Davide; Veen, Roland van der
  • Advances in Theoretical and Mathematical Physics, Vol. 19, Issue 1
  • DOI: 10.4310/ATMP.2015.v19.n1.a2

D-branes, monopoles and Nahm equations
journal, October 1997


Supersymmetric Boundary Conditions in $\mathcal{N}=4$ Super Yang-Mills Theory
journal, February 2009


Gauge theory and knot homologies
journal, May 2007


Kac-Moody algebras
journal, November 1994


A strong coupling test of S-duality
journal, December 1994


Supersymmetric gauge theories, intersecting branes and free fermions
journal, February 2008


Instantons on ALE spaces and orbifold partitions
journal, March 2008


Matrix model as a mirror of Chern-Simons theory
journal, February 2004


Witten-Reshetikhin-Turaev Invariants of�Seifert Manifolds
journal, August 1999

  • Lawrence, Ruth; Rozansky, Lev
  • Communications in Mathematical Physics, Vol. 205, Issue 2
  • DOI: 10.1007/s002200050678

Discrete and oscillatory matrix models in Chern–Simons theory
journal, December 2005


Seiberg–Witten theory and matrix models
journal, October 2009


A Matrix Model for the Topological String I: Deriving the Matrix Model
journal, December 2013

  • Eynard, Bertrand; Kashani-Poor, Amir-Kian; Marchal, Olivier
  • Annales Henri Poincaré, Vol. 15, Issue 10
  • DOI: 10.1007/s00023-013-0290-4

Wall Crossing as Seen by Matrix Models
journal, September 2011

  • Ooguri, Hirosi; Sułkowski, Piotr; Yamazaki, Masahito
  • Communications in Mathematical Physics, Vol. 307, Issue 2
  • DOI: 10.1007/s00220-011-1330-x

q-deformations of two-dimensional Yang–Mills theory: Classification, categorification and refinement
journal, November 2013


Refined Chern-Simons theory and (q, t)-deformed Yang-Mills theory: Semi-classical expansion and planar limit
journal, October 2013

  • Kökényesi, Zoltán; Sinkovics, Annamaria; Szabo, Richard J.
  • Journal of High Energy Physics, Vol. 2013, Issue 10
  • DOI: 10.1007/JHEP10(2013)067

Solutions of four-dimensional field theories via M-theory
journal, September 1997


Knot invariants and topological strings
journal, June 2000


Knots, links and branes at large N
journal, November 2000


Seiberg-Witten Prepotential from Instanton Counting
journal, January 2003


Matrix models, geometric engineering and elliptic genera
journal, March 2008


Khovanov-Rozansky Homology and Topological Strings
journal, October 2005

  • Gukov, Sergei; Schwarz, Albert; Vafa, Cumrun
  • Letters in Mathematical Physics, Vol. 74, Issue 1
  • DOI: 10.1007/s11005-005-0008-8

Large N Duality, Lagrangian Cycles, and Algebraic Knots
journal, October 2012

  • Diaconescu, D. -E.; Shende, V.; Vafa, C.
  • Communications in Mathematical Physics, Vol. 319, Issue 3
  • DOI: 10.1007/s00220-012-1563-3

Topological strings, D-model, and knot contact homology
journal, January 2014

  • Vafa, Cumrun; Aganagic, Mina; Ekholm, Tobias
  • Advances in Theoretical and Mathematical Physics, Vol. 18, Issue 4
  • DOI: 10.4310/ATMP.2014.v18.n4.a3

Euclidean SYM theories by time reduction and special holonomy manifolds
journal, December 1997


D-branes and topological field theories
journal, March 1996


A Hyper-KÄHlerian Structure on Coadjoint Orbits of a Semisimple Complex Group
journal, October 1990


Instantons and the geometry of the nilpotent variety
journal, January 1990


$S$-duality of boundary conditions in ${\mathcal N}=4$ super Yang-Mills theory
journal, January 2009


3d Chern-Simons theory from M5-branes
journal, December 2013

  • Lee, Sungjay; Yamazaki, Masahito
  • Journal of High Energy Physics, Vol. 2013, Issue 12
  • DOI: 10.1007/JHEP12(2013)035

3d TQFT from 6d SCFT
journal, August 2013


Complex Chern–Simons Theory at Level k via the 3d–3d Correspondence
journal, June 2015


A TQFT from Quantum Teichmüller Theory
journal, June 2014

  • Andersen, Jørgen Ellegaard; Kashaev, Rinat
  • Communications in Mathematical Physics, Vol. 330, Issue 3
  • DOI: 10.1007/s00220-014-2073-2

Exact results for perturbative Chern–Simons theory with complex gauge group
journal, January 2009

  • Dimofte, Tudor; Gukov, Sergei; Lenells, Jonatan
  • Communications in Number Theory and Physics, Vol. 3, Issue 2
  • DOI: 10.4310/CNTP.2009.v3.n2.a4

Holomorphic blocks in three dimensions
journal, December 2014

  • Beem, Christopher; Dimofte, Tudor; Pasquetti, Sara
  • Journal of High Energy Physics, Vol. 2014, Issue 12
  • DOI: 10.1007/JHEP12(2014)177